My 15 year daughter was in the middle of a 30 day pulse of flagyl (upon taking a cocktail of rifampin and zithro for the past 12 months) on Monday morning when she came down with what appeared to be her typical "mono flare" (sore throat w/white patches, fever, severe headache, extreme tiredness...). Her doctor thought it was strep, took a culture and put her on Augmentin. Late Tuesday night, her fever continued to spike with a racing heart, she was complaining of a stiff neck, her back was hurting and her legs were sore (still after 2 full days of Augmentin). We took her to the ER. Monospot was negative, strep was negative but they discharged her with presumed strep after 2 bags of fluid. She is feeling better today. In light of these negative test reults, there is simply now no explanation. Could this have been a herx? Has anyone experienced anything similar? Thank you in advance for any and all considerations.
I am brand new to this discussion (and originally posted this question in the wrong forum) but am not new to lyme...
Posts: 24 | From co | Registered: Sep 2007
| IP: Logged |
Honored Contributor (10K+ posts)
Member # 5829
Welcome to Lyme net!!!
Sorry to hear about your daughter and her problems. Darn it all. No one should have to be that sick.
My goodness that CAN cause a doozy of a herx. You are right!
Flagyl hits a differnt form of the spirochete and when that form is suddenly attacked it can be HARD to handle!!
You asked if anyone else experienced that... my goodness yes.. unfortunately.
Might want to mark the day on the calendar this happened and check or watch her next month for the same type of reaction. Sorry to say... it could happen again.
SOMETIMES the second time around is less violent.. but not always. Usually for me it is the third herx before I see it has lessened a bit.. but that doesn't mean she will be the same.
I am NOT a doctor.. and I can't say yes or no to the herx.. but I can say that since they didn't find anything else (which is typical when you end up in the ER with a herx..... and since they have no clue... chances are that is what happened.
Green tea.. decaf. Fresh lemons. Rest and anti-inflammatory are the only things I know that might help lessen some of that garbage. Not always.. but it might help.
May I suggest?
If she has something similar next month... call the doctor and ask if she can stop the meds for a few days to let the toxins calm down and be eliminated.
A herx that send a person to the hospital is NOT good. Cutting back on meds isn't good enough. Stop for a few days.. then resume. But do NOT do anything I suggest unless approv4d by your doctor first.
Remember herxes CAN kill.. so don't let her try to "be brave" and tough it out. No sense in that.
Hope that helps and welcome to the board! I hope you BOTH are doing better soon.